MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section d6b, if explanted, give date: not applicable as the device has not been explanted.Section h3, device evaluated by manufacturer: a review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.The device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The following was reported about the preloaded johnson and johnson (jnj) odyssey intraocular lens (iol).The customer had a patient that is extremely unhappy with his vision with the odyssey lens to the point that the patient has had a terrible car accident.The surgeon's plan is to exchange his iols and replace them with vivity (a non johnson and johnson iol).The explants have not occurred however, the symptoms were reported as debilitating as there are several activities that the patient can no longer perform that they could prior to the surgery.Some of the activities are driving, motorcycling and reading.Reportedly, there was no incision enlargement, vitrectomy, sutures or delays in procedure.The end-user did not seek medication attention outside the standard of care.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.The intraocular lens (iol) was explanted (b)(6) 2025.The patient outcome was reported as unknown.Confirmed the patient¿s date of birth is (b)(6) 1965.This current report is to provide this information section a2, date of birth: (b)(6) 1965.Section d6b, if explanted, give date: (b)(6) 2025.Section h6- health effect - impact code: 4629 used to capture the explant of the iol.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.The johnson and johnson investigation team commented the following regarding the intraocular lens (iol) that had been returned and reported in manufacturer report number 12236936-2025-0001061, follow-up #1.Comment: since it cannot be determined which investigation this lens belongs to manufacturer report number 12236936-2025-0001061 or manufacturer report number 3012236936-2025-0001062 the lens will be evaluated in both investigations.Following are the investigation results for manufacturer report number 3012236936-2025-0001062.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jun 18, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the lens was visually inspected under magnification revealing that the lens was coated in viscoelastic residue with one haptic detached and missing.The lens was cleaned and inspected.No further issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21859397
Report Number3012236936-2025-000106
Device Sequence Number4721549
Product Code MFK
UDI-Device Identifier05050474810761
UDI-Public(01)05050474810761(17)270627
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer08/11/2025
10/07/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date08/12/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown